Alert archive / California / Wind Advisories in 2010

Wind Advisory 30, NWS San Diego, CA

October 27, 20104 counties in California

NWS San Diego, CA issued this wind advisory at Oct 27, 2010, 2:06 AM PDT for 4 counties in California. It took effect at Oct 27, 2010, 4:00 AM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2010, 2:06 AM PDT (09:06 UTC)
In effect from
Oct 27, 2010, 4:00 AM PDT
Expired
Oct 27, 2010, 6:00 PM PDT
In force
14 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1336 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

419 
WWUS76 KSGX 270906
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
206 AM PDT WED OCT 27 2010

...MODERATELY STRONG OFFSHORE WINDS THROUGH EARLY AFTERNOON
THROUGH AND BELOW PASSES AND CANYONS...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING A PERIOD OF
MODERATELY STRONG OFFSHORE WINDS THROUGH AND BELOW PASSES AND
CANYONS FROM BEFORE SUNRISE THROUGH EARLY AFTERNOON. WEAKER
OFFSHORE WINDS WILL LINGER INTO EARLY THURSDAY. 

CAZ048-057-271700-
/O.UPG.KSGX.WI.Y.0029.101027T1300Z-101027T2200Z/
/O.NEW.KSGX.HW.W.0006.101027T1100Z-101027T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
206 AM PDT WED OCT 27 2010

...HIGH WIND WARNING IN EFFECT FROM 4 AM EARLY THIS MORNING TO
3 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM EARLY THIS MORNING TO 3 PM
PDT THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING: WINDS ARE EXPECTED TO BEGIN STRENGTHENING BEFORE SUNRISE
  WITH STRONGEST WINDS THROUGH MID MORNING. WINDS WILL GRADUALLY
  DECREASE DURING THE AFTERNOON.

* WINDS: AREAS OF EAST TO NORTHEAST WINDS WILL INCREASE TO 25 TO
  35 MPH WITH GUSTS TO 50 MPH. WINDS ARE EXPECTED TO OCCASIONALLY
  GUST TO AROUND 65 MPH BELOW THE CAJON PASS AND ON THE COASTAL
  SLOPES OF THE SANTA ANA MOUNTAINS AND FOOTHILLS. WINDS WILL
  GRADUALLY DECREASE DURING THE AFTERNOON.

* IMPACTS: STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING
  DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. BROKEN TREE
  LIMBS AND DOWNED POWER LINES WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ042-271700-
/O.NEW.KSGX.WI.Y.0030.101027T1100Z-101027T2200Z/
ORANGE COUNTY COASTAL AREAS-
206 AM PDT WED OCT 27 2010

...WIND ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING TO 3 PM
PDT THIS AFTERNOON NEAR THE FOOTHILLS...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM EARLY THIS MORNING TO
3 PM PDT THIS AFTERNOON. 

* TIMING: WINDS ARE EXPECTED TO BEGIN STRENGTHENING BEFORE SUNRISE
  WITH STRONGEST WINDS THROUGH MID MORNING. WINDS WILL GRADUALLY
  DECREASE DURING THE AFTERNOON.

* WINDS: AREAS OF EAST TO NORTHEAST WINDS WILL INCREASE NEAR THE
  FOOTHILLS TO 15 TO 25 MPH WITH GUSTS TO 40 MPH. WINDS WILL
  GRADUALLY DECREASE DURING THE AFTERNOON.

* IMPACTS: STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING
  DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. BROKEN TREE
  LIMBS AND DOWNED POWER LINES WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ050-271700-
/O.NEW.KSGX.WI.Y.0030.101027T1100Z-101027T2200Z/
SAN DIEGO COUNTY VALLEYS-
206 AM PDT WED OCT 27 2010

...WIND ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING TO 3 PM
PDT THIS AFTERNOON NEAR THE FOOTHILLS...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM EARLY THIS MORNING TO
3 PM PDT THIS AFTERNOON. 

* TIMING: WINDS ARE EXPECTED TO BEGIN STRENGTHENING BEFORE SUNRISE
  WITH STRONGEST WINDS THROUGH THE MORNING. WINDS WILL GRADUALLY
  DECREASE DURING THE AFTERNOON.

* WINDS: AREAS OF EAST TO NORTHEAST WINDS WILL INCREASE NEAR THE
  FOOTHILLS TO 15 TO 25 MPH WITH GUSTS TO 40 MPH. WINDS WILL
  GRADUALLY DECREASE DURING THE AFTERNOON.

* IMPACTS: STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING
  DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. BROKEN TREE
  LIMBS AND DOWNED POWER LINES WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.


&&

$$

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

MARTIN
3 follow-up statements
992 
WWUS76 KSGX 271640
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
940 AM PDT WED OCT 27 2010

...LOCALLY STRONG OFFSHORE WINDS THROUGH EARLY AFTERNOON THROUGH
AND BELOW PASSES AND CANYONS...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING A PERIOD
OF LOCALLY STRONG OFFSHORE WINDS THROUGH AND BELOW PASSES AND
CANYONS THROUGH EARLY AFTERNOON. WEAKER OFFSHORE WINDS WILL
LINGER INTO EARLY THURSDAY.

CAZ048-057-272200-
/O.CON.KSGX.HW.W.0006.000000T0000Z-101027T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
940 AM PDT WED OCT 27 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

* TIMING: STRONGEST WINDS THROUGH MID MORNING. WINDS WILL
  GRADUALLY DECREASE DURING THE AFTERNOON.

* WINDS: AREAS OF EAST TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS
  TO 50 MPH. BRIEF WIND GUSTS TO AROUND 60 MPH BELOW THE CAJON
  PASS AND ON THE COASTAL SLOPES OF THE SANTA ANA MOUNTAINS AND
  FOOTHILLS. WINDS WILL GRADUALLY DECREASE DURING THE AFTERNOON.

* IMPACTS: STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING DIFFICULT
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. BROKEN TREE LIMBS AND
  DOWNED POWER LINES WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ042-272200-
/O.CON.KSGX.WI.Y.0030.000000T0000Z-101027T2200Z/
ORANGE COUNTY COASTAL AREAS-
940 AM PDT WED OCT 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

* TIMING: STRONGEST WINDS THROUGH MID MORNING. WINDS WILL
  GRADUALLY DECREASE DURING THE AFTERNOON.

* WINDS: AREAS OF EAST TO NORTHEAST WINDS NEAR THE FOOTHILLS OF 15
  TO 25 MPH WITH GUSTS TO 40 MPH. WINDS WILL GRADUALLY DECREASE
  DURING THE AFTERNOON.

* IMPACTS: STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING DIFFICULT
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. BROKEN TREE LIMBS AND
  DOWNED POWER LINES WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ050-272200-
/O.CON.KSGX.WI.Y.0030.000000T0000Z-101027T2200Z/
SAN DIEGO COUNTY VALLEYS-
940 AM PDT WED OCT 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

* TIMING: STRONGEST WINDS THROUGH MID DAY. WINDS WILL GRADUALLY
  DECREASE DURING THE AFTERNOON.

* WINDS: AREAS OF EAST TO NORTHEAST WINDS NEAR THE FOOTHILLS OF 15
  TO 30 MPH WITH GUSTS TO 45 MPH. WINDS WILL GRADUALLY DECREASE
  DURING THE AFTERNOON.

* IMPACTS: STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING DIFFICULT
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. BROKEN TREE LIMBS AND
  DOWNED POWER LINES WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

JAD
855 
WWUS76 KSGX 271956
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1256 PM PDT WED OCT 27 2010

...HIGH WIND WARNING CANCELLED...
...WIND ADVISORY EXTENDED INTO EARLY EVENING BELOW PASSES AND
   CANYONS...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL CONTINUE GUSTY OFFSHORE
WINDS THROUGH AND BELOW PASSES AND CANYONS THROUGH EARLY EVENING.
WEAKER OFFSHORE WINDS WILL LINGER INTO EARLY THURSDAY.

CAZ048-057-280100-
/O.CAN.KSGX.HW.W.0006.000000T0000Z-101027T2200Z/
/O.EXB.KSGX.WI.Y.0030.101027T2000Z-101028T0100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
1256 PM PDT WED OCT 27 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* LOCATION: BELOW PASSES AND CANYONS.

* TIMING: GUSTY WINDS THROUGH EARLY EVENING. WINDS WILL DECREASE
  DURING THE EVENING.

* WINDS: AREAS OF EAST TO NORTHEAST WINDS NEAR THE FOOTHILLS OF 15
  TO 25 MPH WITH LOCAL GUSTS TO 35 MPH AT TIMES. 

* IMPACTS: STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING
  DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. BROKEN TREE
  LIMBS WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-280100-
/O.EXT.KSGX.WI.Y.0030.000000T0000Z-101028T0100Z/
ORANGE COUNTY COASTAL AREAS-
1256 PM PDT WED OCT 27 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING. 

* LOCATION: NEAR THE FOOTHILLS.

* TIMING: GUSTY WINDS THROUGH EARLY EVENING. WINDS WILL DECREASE
  DURING THE EVENING.

* WINDS: AREAS OF EAST TO NORTHEAST WINDS NEAR THE FOOTHILLS OF 15
  TO 25 MPH WITH LOCAL GUSTS TO 35 MPH.

* IMPACTS: STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING
  DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. BROKEN TREE
  LIMBS WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-280100-
/O.EXT.KSGX.WI.Y.0030.000000T0000Z-101028T0100Z/
SAN DIEGO COUNTY VALLEYS-
1256 PM PDT WED OCT 27 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING. 

* LOCATION: NEAR THE FOOTHILLS.

* TIMING: GUSTY WINDS THROUGH EARLY EVENING. WINDS WILL GRADUALLY
  DECREASE DURING THE LATE EVENING.

* WINDS: AREAS OF EAST TO NORTHEAST WINDS NEAR THE FOOTHILLS OF 15
  TO 25 MPH WITH LOCAL GUSTS TO 35 MPH. 

* IMPACTS: STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING
  DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. BROKEN TREE
  LIMBS WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD
726 
WWUS76 KSGX 280106
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
606 PM PDT WED OCT 27 2010


CAZ042-048-050-057-280215-
/O.EXP.KSGX.WI.Y.0030.000000T0000Z-101028T0100Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
606 PM PDT WED OCT 27 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 26, 9:30 PM PDT, 4 hours 36 minutes earlier.

Area forecast discussion, Oct 26, 9:30 PM PDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT TUE OCT 26 2010

.SYNOPSIS...HIGH PRESSURE ALOFT AND DEVELOPING OFFSHORE FLOW WILL
BRING MOSTLY CLEAR SKIES AND MUCH WARMER DAYS THROUGH THURSDAY.
MODERATELY STRONG OFFSHORE WINDS THROUGH AND BELOW MOUNTAIN CANYONS
AND PASSES WEDNESDAY MORNING INTO EARLY AFTERNOON. AN UPPER LEVEL
TROUGH OF LOW PRESSURE WILL BRING MORE CLOUDS AND COOLING WITH A
CHANCE OF SHOWERS LATE FRIDAY INTO SATURDAY. WARMER EARLY NEXT WEEK
UNDER HIGH PRESSURE.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

.SHORT TERM (TONIGHT-FRIDAY)...SKIES WERE MOSTLY CLEAR THIS EVENING
EXCEPT FOR A FEW PATCHES OF LOW CLOUDS W OF THE MOUNTAINS AND HIGH
CLOUDS MOVING IN FROM THE SW. THE 00Z NKX SOUNDING SHOWED INCREASING
WLY WINDS ALOFT. ONSHORE GRADIENTS TO THE E WITH ABOUT 5 MB SAN-IPL
BUT WEAK OFFSHORE FROM THE N WITH OFFSHORE TRENDS.

AN UPPER HIGH WILL MOVE ACROSS THE W COAST WEDNESDAY AND THEN MOVE
OFF TO THE E THURSDAY. LOCAL HEIGHTS WILL CONTINUE TO INCREASE
THURSDAY IN SW FLOW ALOFT. A SURFACE WILL DEVELOP OVER THE INTERIOR
THROUGH WEDNESDAY MORNING AND THEN SHIFT E. THIS WILL BRING MOSTLY
CLEAR SKIES...EXCEPT FOR A FEW HIGH CLOUDS AT TIMES AND PATCHY
STRATUS NEAR THE S COAST OVERNIGHT TONIGHT.

THE MAINLY GRADIENT DRIVEN OFFSHORE FLOW WILL CAUSE MODERATELY
STRONG OFFSHORE WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES
WEDNESDAY MORNING AND EARLY AFTERNOON. OFFSHORE WINDS WILL CONTINUE
INTO THURSDAY BUT WILL BECOME ORIENTED E TO W AND WEAKEN. THE
STRONGEST WINDS WILL BE BELOW THE CAJON PASS AND IN THE SANTA ANA
MOUNTAINS AND FOOTHILLS WHERE WINDS COULD GUST TO ABOUT 55 MPH.

MUCH WARMER WEDNESDAY AND THURSDAY...ESPECIALLY W OF THE MOUNTAINS.
MAX TEMPS WILL GET INTO THE LOWER 80S IN THE INLAND VALLEYS AND
WARMER INLAND COASTAL AREAS.

A TROUGH APPROACHING FROM THE NW WILL BRING INCREASING CLOUDINESS
AND ONSHORE FLOW THURSDAY NIGHT THROUGH FRIDAY. COOLER FRIDAY WITH A
CHANCE OF SHOWERS LATE FRIDAY NIGHT. THERE WILL ALSO BE LOCAL GUSTY
ONSHORE WINDS FRIDAY LATE AFTERNOON AND EVENING.

&&

.LONG TERM (SATURDAY-TUESDAY)...THE PASSING TROUGH WILL CONTINUE
COOL WEATHER AND VARIABLE CLOUDINESS SATURDAY WITH A CHANCE OF
SHOWERS OVER AND W OF THE MOUNTAINS. ANOTHER WEAK TROUGH WILL PASS
TO THE N SUNDAY CAUSING PARTLY CLOUDY SKIES. CONTINUED COOL SUNDAY
WITH MAX TEMPS WELL BELOW SEASONAL AVERAGES IN MOST AREAS. MOSTLY
CLEAR AND WARMER MONDAY AND TUESDAY UNDER HIGH PRESSURE WITH
OFFSHORE FLOW.

&&

.FIRE WEATHER...
OFFSHORE FLOW WILL DEVELOP TONIGHT WITH WINDS AND A DRYING TREND IN
THE SAN BERNARDINO MOUNTAINS SPREADING SOUTH. MOST OF WEDNESDAY WILL
BE QUITE BREEZY IN THE FOOTHILLS...DECREASING WEDNESDAY NIGHT. LOW
RELATIVE HUMIDITY OF 10-20 PERCENT IS EXPECTED INLAND DURING THE
DAYS WEDNESDAY AND THURSDAY WITH POOR RECOVERY WEDNESDAY NIGHT WHERE
BREEZES PERSIST. RECENT RAINS HAVE BROUGHT UP FUEL MOISTURE ENOUGH
THAT RED FLAG CONDITIONS WILL NOT BE MET WITH THIS OFFSHORE FLOW.

&&

.AVIATION...
270300Z..AT 0300Z...MOSTLY CLEAR WITH FEW-SCT HIGH CLOUDS NEAR
FL200. BETWEEN 0300-1400 UTC SCT-BKN STRATUS DEVELOPING OVER WATER
TO 10SM INLAND BETWEEN FL008-FL015 DUE TO EDDY CIRCULATION.
ELSEWHERE SKC UNDER INFLUENCE OF DRY NORTHEAST WINDS. KONT LIKELY TO
HAVE LLWS BETWEEN 27/1100-27/1500 UTC BEFORE WINDS DESCEND TO
SURFACE. BETWEEN 25/1500-27/2000 UTC SURFACE WINDS E-NE 20G40KT
POSSIBLE BELOW CANYONS/PASSES.

&&

.MARINE...
THE 12Z WAMIII MODEL RUN STILL RUNNING 2-3 FT LOWER THAN BUOY
OBSERVATIONS. KEPT FORECAST VALUES BUMPED UP TO SHOW A COMBINED SEA
HEIGHT AROUND 10 FT IN THE OUTER WATERS ZONE THROUGH WEDNESDAY
AFTERNOON AND KEPT INNER WATERS NEAR OR BELOW 6 FT. SMALL CRAFT
ADVISORY REMAINS IN EFFECT THROUGH 17Z WEDNESDAY MORNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY FROM 6 AM TO 3 PM PDT WEDNESDAY FOR THE INLAND EMPIRE
AND SANTA ANA MOUNTAINS AND FOOTHILLS. SEE LAXNPWSGX.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PDT WEDNESDAY
FOR THE OUTER WATERS. SEE LAXCWFSGX AND LAXMWWSGX.

&&

PUBLIC...ATKIN
AVIATION/MARINE...TS
Hazardous weather outlook, Oct 26, 4:00 PM PDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT TUE OCT 26 2010

CAZ042-043-048-050-055>058-060>062-PZZ750-PZZ775-271200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30
NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 PM PDT TUE OCT 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...REMAINDER OF TODAY AND TONIGHT

SMALL CRAFT ADVISORY FOR THE OUTER COASTAL WATERS FOR HAZARDOUS SEAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

SMALL CRAFT ADVISORY FOR THE OUTER COASTAL WATERS FOR HAZARDOUS SEAS
WEDNESDAY MORNING.

LOCAL STRONG GUSTY OFFSHORE WINDS THROUGH AND BELOW MOUNTAIN CANYONS
AND PASSES WEDNESDAY MORNING THROUGH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

ATKIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 2:06 AM PDTHigh Wind WarningSGXOrange, Riverside, San Bernardino, San Diego11 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.